Alert archive / Kansas / River Flood Warnings in 2013

River Flood Warning 7, NWS Topeka, KS

August 2, 2013Cloud County, Kansas

NWS Topeka, KS issued this river flood warning at Aug 2, 2013, 8:00 AM CDT for Cloud County, Kansas. It took effect at Aug 2, 2013, 9:21 PM CDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Aug 2, 2013, 8:00 AM CDT (13:00 UTC)
In effect from
Aug 2, 2013, 9:21 PM CDT
Expired
Aug 3, 2013, 10:04 AM CDT
In force
13 hr
Issued by
NWS Topeka, KS
Flood severity
Minor

County Cloud County, KS

The radar

The Grand Island radar (KUEX), 115 km from the middle of the area, began a volume at 13:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Buffalo Creek (KS River Basin) at Jamestown (JMSK1).

Action stage
11 ft
Minor stage
16 ft
Moderate stage
19 ft
Major stage
35 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 06855800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

086 
WGUS43 KTOP 021300
FLWTOP
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
800 AM CDT FRI AUG 2 2013

...The National Weather Service in Topeka, KS has issued a flood 
warning for the following streams in Kansas...

  Buffalo Creek near Jamestown affecting Cloud County
  Republican River at Clay Center affecting Clay County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC029-022100-
/O.NEW.KTOP.FL.W.0007.130803T0900Z-130804T0642Z/
/JMSK1.1.ER.130803T0900Z.130803T1200Z.130803T1242Z.NO/
800 AM CDT FRI AUG 2 2013

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Buffalo Creek near Jamestown.
* from late tonight to late Saturday night.
* At 7:45 AM Friday the stage was estimated at 5.4 feet.
* Flood stage is 16.0 feet.
* Forecast...The creek is forecast to have a maximum value of 16.2 
  feet Saturday morning.
* Impact...At 16.0 feet...Minor flooding begins along the creek as the
  south bank overflows.

$$

KSC027-022100-
/O.NEW.KTOP.FL.W.0008.130802T1800Z-130805T0200Z/
/CYCK1.1.ER.130802T1800Z.130803T1200Z.130804T1400Z.NO/
800 AM CDT FRI AUG 2 2013

The National Weather Service in Topeka, KS has issued a 

* Flood warning for 
  The Republican River at Clay Center.
* from this afternoon to Sunday evening.
* At  7:45 AM Friday the stage was 12.7 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 17.6 feet by Saturday morning.the river will fall 
  below flood stage by late Sunday morning.
* Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th
  Roads and between Limestone and Osage Roads.
* Impact...At 15.0 feet...Lowland agricultural flooding occurs from 
  U.S. Highway 24 to Milford Lake.

$$
5 follow-up statements
869 
WGUS83 KTOP 021828
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
128 PM CDT FRI AUG 2 2013

...The Flood Warning continues for the following streams in Kansas...

  Chapman Creek near Chapman affecting Dickinson County
  Republican River at Clay Center affecting Clay County
  Smoky Hill River near Enterprise affecting Dickinson County
  Buffalo Creek near Jamestown affecting Cloud County
  Cottonwood River near Emporia affecting Lyon County
  Lyon Creek above Woodbine affecting Geary County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-030228-
/O.CON.KTOP.FL.W.0004.000000T0000Z-130805T0430Z/
/EMPK1.2.ER.130731T0635Z.130803T1200Z.130804T1030Z.NO/
128 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Cottonwood River near Emporia.
* until Sunday evening.
* At  1:01 PM Friday the stage was 24 feet.
* Flood stage is 20 feet.
* Forecast...Remain near 24 feet through early Saturday morning 
  before falling.
* Minor flooding is occurring and Moderate flooding is forecast.
* Impact...At 24 feet...Highway K 99 on the south bank floods.

$$

KSC041-030228-
/O.EXT.KTOP.FL.W.0009.130802T1825Z-130804T0142Z/
/ENTK1.2.ER.130802T1801Z.130803T0600Z.130803T1342Z.NO/
128 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Smoky Hill River near Enterprise.
* until Saturday evening.
* At 12:45 PM Friday the stage was 25.9 feet.
* Flood stage is 26 feet.
* Moderate flooding is forecast.
* Forecast...Rise above flood stage by this afternoon and continue to
  rise to near 29 feet by early Saturday morning. 
* Impact...At 30 feet...Kansas Highway 43 just north of the river 
  floods.

$$

KSC029-030228-
/O.CON.KTOP.FL.W.0007.130803T0900Z-130804T0642Z/
/JMSK1.1.ER.130803T0900Z.130803T1200Z.130803T1242Z.NO/
128 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* from late tonight to late Saturday night.
* Flood stage is 16 feet.
* Forecast...The river is forecast to have a maximum value of 16.2 
  feet Saturday morning.
* Impact...At 16 feet...Minor flooding begins along the creek as the
  south bank overflows.

$$

KSC041-030228-
/O.EXT.KTOP.FL.W.0006.000000T0000Z-130804T1531Z/
/CHPK1.1.ER.130802T1212Z.130803T0600Z.130804T0331Z.NO/
128 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Chapman Creek near Chapman.
* until Sunday morning.
* At 12:45 PM Friday the stage was 21 feet.
* Flood stage is 19 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22 feet by 
  early Saturday morning. The river will fall below flood stage 
  Saturday before midnight.

$$

KSC061-030228-
/O.CON.KTOP.FL.W.0011.000000T0000Z-130804T0415Z/
/WDBK1.1.ER.000000T0000Z.130803T0000Z.130803T1015Z.NO/
128 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Lyon Creek above Woodbine.
* until Saturday evening.
* At 11:25 AM Friday the stage was 21.3 feet.
* Flood stage is 17 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26 feet by this
  evening. The river will fall below flood stage Saturday morning.

$$

KSC027-030228-
/O.EXT.KTOP.FL.W.0008.000000T0000Z-130805T0900Z/
/CYCK1.1.ER.130802T1547Z.130803T1200Z.130804T2100Z.NO/
128 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Republican River at Clay Center.
* until late Sunday night.
* At  1:00 PM Friday the stage was 16.1 feet.
* Flood stage is 15 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.4 feet by 
  Saturday morning. The river will fall below flood stage Sunday 
  afternoon.
* Impact...At 17 feet...Flooding occurs between 16th...17th and 18th
  Roads and between Limestone and Osage Roads.

$$
985 
WGUS83 KTOP 022201
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
501 PM CDT FRI AUG 2 2013

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Elk Creek at Clyde affecting Clay and Cloud Counties

...The Flood Warning continues for the following streams in Kansas...

  Buffalo Creek near Jamestown affecting Cloud County
  Cottonwood River near Emporia affecting Lyon County
  Mud Creek near Abilene affecting Dickinson County
  Republican River at Clay Center affecting Clay County
  Chapman Creek near Chapman affecting Dickinson County
  Lyon Creek above Woodbine affecting Geary County
  Smoky Hill River near Enterprise affecting Dickinson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC111-030601-
/O.EXT.KTOP.FL.W.0004.000000T0000Z-130805T1446Z/
/EMPK1.2.ER.130731T0635Z.130802T2000Z.130804T2046Z.NO/
501 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Cottonwood River near Emporia.
* until Monday morning.
* At  3:00 PM Friday the stage was 24.0 feet.
* Flood stage is 20.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Sunday afternoon.
* Impact...At 24.0 feet...Highway K 99 on the south bank floods.

$$

KSC041-030601-
/O.CON.KTOP.FL.W.0009.000000T0000Z-130804T0142Z/
/ENTK1.2.ER.130802T1803Z.130803T0600Z.130803T1342Z.NO/
501 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Smoky Hill River near Enterprise.
* until Saturday evening.
* At  4:45 PM Friday the stage was 27.1 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 29.0 feet by 
  early Saturday morning. The river will fall below flood stage 
  Saturday morning.
* Impact...At 30.0 feet...Kansas Highway 43 just north of the river 
  floods.

$$

KSC029-030601-
/O.EXT.KTOP.FL.W.0007.130803T1000Z-130804T0640Z/
/JMSK1.1.ER.130803T1000Z.130803T1200Z.130803T1240Z.NO/
501 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* from late tonight to late Saturday night.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to have a maximum value of 16.2 
  feet Saturday morning.
* Impact...At 16.0 feet...Minor flooding begins along the creek as the
  south bank overflows.

$$

KSC041-030601-
/O.CON.KTOP.FL.W.0006.000000T0000Z-130804T1531Z/
/CHPK1.1.ER.130802T1212Z.130803T0600Z.130804T0331Z.NO/
501 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Chapman Creek near Chapman.
* until Sunday morning.
* At  4:45 PM Friday the stage was 21.5 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 22.0 feet by 
  early Saturday morning. The river will fall below flood stage 
  Saturday before midnight.

$$

KSC061-030600-
/O.CON.KTOP.FL.W.0011.000000T0000Z-130804T0415Z/
/WDBK1.1.ER.000000T0000Z.130803T0000Z.130803T1015Z.NO/
501 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Lyon Creek above Woodbine.
* until Saturday evening.
* At 11:25 AM Friday the stage was 21.3 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.0 feet by this
  evening. The river will fall below flood stage Saturday morning.

$$

KSC041-030600-
/O.EXT.KTOP.FL.W.0012.000000T0000Z-130803T1912Z/
/ALEK1.1.ER.130802T1853Z.130803T0000Z.130803T0112Z.NR/
501 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Mud Creek near Abilene.
* until Saturday afternoon.
* At  3:54 PM Friday the stage was 15.6 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 16.0 feet by this
  evening. The river will fall below flood stage this evening.
* Impact...At 15.5 feet...Farm fields on the east bank of Mud Creek 
  near 14th Street Floods.

$$

KSC027-030600-
/O.EXT.KTOP.FL.W.0008.000000T0000Z-130805T1312Z/
/CYCK1.1.ER.130802T1547Z.130803T1200Z.130805T0112Z.NO/
501 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Republican River at Clay Center.
* until Monday morning.
* At  4:45 PM Friday the stage was 17.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 18.9 feet by 
  Saturday morning. The river will fall below flood stage Sunday 
  evening.
* Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th
  Roads and between Limestone and Osage Roads.

$$

KSC027-029-022231-
/O.CAN.KTOP.FL.W.0010.000000T0000Z-130803T1245Z/
/CLDK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
501 PM CDT FRI AUG 2 2013

The Flood Warning is cancelled for
  The Elk Creek at Clyde.
* At  8:25 AM Friday the stage was 13.3 feet.
* Flood stage is 14.0 feet.
* Forecast...The river is forecast to continue falling to 6.4 feet by 
  Saturday morning.
* Impact...At 14.0 feet...Low land areas along the creek flood.

$$
172 
WGUS83 KTOP 022235
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
535 PM CDT FRI AUG 2 2013

...The Flood Warning continues for the following streams in Kansas...

  Buffalo Creek near Jamestown affecting Cloud County
  Lyon Creek above Woodbine affecting Geary County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC029-030635-
/O.EXT.KTOP.FL.W.0007.130803T0142Z-130804T0145Z/
/JMSK1.1.ER.130803T0142Z.130803T0600Z.130803T0745Z.NO/
535 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* from this evening to Saturday evening.
* At  5:00 PM Friday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this evening and continue to 
  rise to near 16.5 feet by early Saturday morning.the river will 
  fall below flood stage by early Saturday morning.
* Impact...At 16.0 feet...Minor flooding begins along the creek as the
  south bank overflows.

$$

KSC061-030635-
/O.CON.KTOP.FL.W.0011.000000T0000Z-130804T0415Z/
/WDBK1.1.ER.000000T0000Z.130803T0000Z.130803T1015Z.NO/
535 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Lyon Creek above Woodbine.
* until Saturday evening.
* At  5:00 PM Friday the stage was 21.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 26.0 feet by this
  evening. The river will fall below flood stage Saturday morning.

$$
137 
WGUS83 KTOP 030138
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
838 PM CDT FRI AUG 2 2013

...The Flood Warning continues for the following streams in Kansas...

  Buffalo Creek near Jamestown affecting Cloud County
  Chapman Creek near Chapman affecting Dickinson County
  Lyon Creek above Woodbine affecting Geary County
  Republican River at Clay Center affecting Clay County
  Smoky Hill River near Enterprise affecting Dickinson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC041-030938-
/O.EXT.KTOP.FL.W.0009.000000T0000Z-130804T0138Z/
/ENTK1.2.ER.130802T1803Z.130803T0600Z.130803T1338Z.NO/
838 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Smoky Hill River near Enterprise.
* until Saturday evening.
* At  7:45 PM Friday the stage was 27.5 feet.
* Flood stage is 26.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 27.7 feet by 
  early Saturday morning. The river will fall below flood stage 
  Saturday morning.
* Impact...At 27.0 feet...Railroad tracks near Enterprise flood.

$$

KSC029-030938-
/O.EXT.KTOP.FL.W.0007.130803T0221Z-130804T0152Z/
/JMSK1.1.ER.130803T0221Z.130803T0600Z.130803T0752Z.NO/
838 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Buffalo Creek near Jamestown.
* until Saturday evening.
* At  5:00 PM Friday the stage was 15.4 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by tonight and continue to rise 
  to near 16.5 feet by early Saturday morning.the river will fall 
  below flood stage by early Saturday morning.
* Impact...At 16.9 feet...Farm field along the north bank of the 
  Buffalo Creek floods.

$$

KSC041-030938-
/O.EXT.KTOP.FL.W.0006.000000T0000Z-130804T1132Z/
/CHPK1.1.ER.130802T1212Z.130803T0000Z.130803T2332Z.NO/
838 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Chapman Creek near Chapman.
* until Sunday morning.
* At  7:45 PM Friday the stage was 21.6 feet.
* Flood stage is 19.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 21.6 feet by 
  early Saturday morning. The river will fall below flood stage 
  Saturday evening.

$$

KSC061-030938-
/O.EXT.KTOP.FL.W.0011.000000T0000Z-130804T0218Z/
/WDBK1.1.ER.000000T0000Z.130802T1625Z.130803T0818Z.NO/
838 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Lyon Creek above Woodbine.
* until Saturday evening.
* At  5:00 PM Friday the stage was 21.2 feet.
* Flood stage is 17.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  Saturday morning.

$$

KSC027-030938-
/O.EXT.KTOP.FL.W.0008.000000T0000Z-130805T0215Z/
/CYCK1.1.ER.130802T1547Z.130802T2200Z.130804T1415Z.NO/
838 PM CDT FRI AUG 2 2013

The Flood Warning continues for
  The Republican River at Clay Center.
* until Sunday evening.
* At  8:15 PM Friday the stage was 17.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by 
  late Sunday morning.
* Impact...At 17.0 feet...Flooding occurs between 16th...17th and 18th
  Roads and between Limestone and Osage Roads.

$$
421 
WGUS83 KTOP 031504
FLSTOP
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE TOPEKA KS
1004 AM CDT SAT AUG 3 2013

...The Flood Warning is cancelled for the following streams in 
Kansas...

  Buffalo Creek near Jamestown affecting Cloud County
  Lyon Creek above Woodbine affecting Geary County
  Mud Creek near Abilene affecting Dickinson County
  Smoky Hill River near Enterprise affecting Dickinson County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Do not drive into flooded areas. Shallow flowing 
water can wash a car from the roadway. Also, the roadbed may be 
washed out under the water.

Stay tuned to later developments by listening to NOAA Weather Radio 
and local media.

&&

KSC029-031534-
/O.CAN.KTOP.FL.W.0007.000000T0000Z-130804T0152Z/
/JMSK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1004 AM CDT SAT AUG 3 2013

The Flood Warning is cancelled for
  The Buffalo Creek near Jamestown.
* Flood stage is 16.0 feet.
* Forecast...The river will continue to fall to 13 feet by this afternoon.
* Impact...At 16.0 feet...Minor flooding begins along the creek as the
  south bank overflows.

$$

KSC061-031534-
/O.CAN.KTOP.FL.W.0011.000000T0000Z-130804T0131Z/
/WDBK1.1.ER.000000T0000Z.130802T1625Z.130803T0622Z.NO/
1004 AM CDT SAT AUG 3 2013

The Flood Warning is cancelled for
  The Lyon Creek above Woodbine.
* At  9:55 AM Saturday the stage was 9.3 feet.
* Flood stage is 17.0 feet.
* Forecast...The river will continue to fall to 3.8 feet by Sunday 
  morning.


$$

KSC041-031534-
/O.CAN.KTOP.FL.W.0012.000000T0000Z-130803T2218Z/
/ALEK1.1.ER.130802T1853Z.130802T2300Z.130803T0555Z.NR/
1004 AM CDT SAT AUG 3 2013

The Flood Warning is cancelled for
  The Mud Creek near Abilene.
* At  9:56 AM Saturday the stage was estimated at 9.8 feet.
* Flood stage is 15.0 feet.
* Forecast...The river will continue to fall to 4.5 feet by Sunday 
  morning.


$$

KSC041-031534-
/O.CAN.KTOP.FL.W.0009.000000T0000Z-130804T0138Z/
/ENTK1.2.ER.130802T1803Z.130803T0230Z.130803T1403Z.NO/
1004 AM CDT SAT AUG 3 2013

The Flood Warning is cancelled for
  The Smoky Hill River near Enterprise.
* At  9:45 AM Saturday the stage was 25.8 feet.
* Flood stage is 26.0 feet.
* Fell below flood stage at  9:03 AM Saturday.
* Forecast...The river will continue to fall to 14.2 feet by Sunday 
  morning.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this river flood warning went out at Aug 2, 7:18 AM CDT, 42 minutes earlier.

Area forecast discussion, Aug 2, 7:18 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TOPEKA KS
718 AM CDT Fri Aug 2 2013

.SHORT TERM...(Today and Tonight)
ISSUED AT 327 AM CDT FRI AUG 2 2013

Thunderstorms producing very heavy rainfall were continuing to move
southeast into Northeast and East Central Kansas this morning. Radar
loops show a storm induced MCV near Abilene moving southeast.
Precipitation area has become more progressive since 07Z. MESO
analysis shows strong moisture transport into North Central and East
Central Kansas as the low level jet continues to veer to the
southwest. This will place East Central Kansas under the gun through
12z.

Isentropic lift in the 310-315K layer will continue through 15Z this
morning. Given the high theta-e air advecting into East Central
Kansas expect efficient rainfall production as the complex of storms
moves southeast this morning. Convection should be on the wane by
late morning. Mesoscale boundaries will be a focus for additional
development this afternoon and evening. Instability will increase
this afternoon with MLCAPE of 1500-3000 J/KG forecast. Also boundary
in Nebraska will be an additional focus with storms moving southeast
into North Central and Northeast Kansas tonight.

Depending on where the boundary sets up will favor the higher
probabilities of precipitation this afternoon and evening, most
likely over East Central Kansas. Heavy rainfall threat will continue
as 850 MB moisture transport increases into East Central Kansas.
Some storms may also produce hail and strong winds. Will focus
highest POPs across the East Central tonight. Highs today will be in
the 80s with lows tonight in the upper 60s to lower 70s.

.LONG TERM...(Saturday night through Thursday)
ISSUED AT 327 AM CDT FRI AUG 2 2013

The active pattern for this summer will continue through the mid
range and extended forecast period. For the majority of the weekend
and next week the area will remain under northwest mid level flow,
characterized by H5 winds in the 30 to 40 knot range, and upper
level H25 winds in the 40 to 50 knot range. By this weekend a
surface ridge will form across the northern plains, extending
northward into continental Canada. The southern edge of this ridge
will represent a surface boundary, where nearly continual chances for
showers and thunderstorms will reside through the weekend into next
week. For Saturday and Saturday night rain chances will increase
from west to east along the surface boundary as the overnight low
level jet interacts with that boundary. Expect those showers to push
off to the east through the overnight hours Saturday night into
Sunday morning, bringing a decent batch of rain to most of northeast
Kansas. Precipitation chances will dwindle through the day on
Sunday, and likely be relegated to the southeastern zones (East
Central Kansas) for Sunday night into Monday morning. Also
sustaining the several chances for rain in the extended period,
especially after Monday will be one or more impulses of energy
embedded within the northwest flow. The exact timing and location of
these impulses is rather uncertain that far out, but the potential
for these embedded waves, as well as the nearly stationary boundary,
which is expected to linger in the area for the next several days,
will prompt the seemingly continuous chance for rain through the
entire mid range and extended forecast. Generally speaking, with the
potential for a large portion of the area to be north of the
stationary boundary, as well as several periods of thick, passing
clouds and rain expect temperatures to be at or well below normal
through the extended period. Forecast highs through the weekend and
next week will call for lower to mid 80s, with upper 80s south of
Interstate 70, however those temps could be cooler should cloud
cover and rain interfere with diurnal warm ups.

JL

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z Saturday MORNING)
ISSUED AT 718 AM CDT FRI AUG 2 2013

VFR conditions are expected outside of convection this morning.
Showers have moved out of the TOP and FOE terminals but another
narrow band of showers was moving near the MHK terminal and should
last through 14Z. Placement of remnant boundaries from the morning
convection will make timing redevelopment of TSRA tricky. At this
time will add some vcts after 00Z. Winds will become south near 10
kts then back to the east northeast by 12z Sat.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...53
LONG TERM...JL
AVIATION...53
Hazardous weather outlook, Aug 2, 5:17 AM CDT, 2 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TOPEKA KS
517 AM CDT FRI AUG 2 2013

KSZ008>012-020>024-026-034>040-054>056-058-059-031030-
REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY-
POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS-
WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON-
517 AM CDT FRI AUG 2 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH
CENTRAL AND NORTHEAST KANSAS.

.DAY ONE...TODAY AND TONIGHT.

WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WILL MOVE ACROSS
NORTHEAST AND EAST CENTRAL KANSAS THROUGH THE MORNING HOURS...AND
SHOULD MOVE OUT OF THE AREA BY EARLY AFTERNOON.

ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE
LATER THIS AFTERNOON INTO THIS EVENING. THESE AFTERNOON STORMS
COULD BE SEVERE WITH ONE INCH HAIL...STRONG GUSTY WINDS...AND
HEAVY RAIN BEING THE PRIMARY THREATS. THE MOST LIKELY AREA FOR
STRONG TO SEVERE STORMS WILL BE SOUTH OF INTERSTATE 70 LATER THIS
EVENING.

MORE WIDESPREAD THUNDERSTORMS WILL BE POSSIBLE DURING THE
OVERNIGHT HOURS ACROSS THE ENTIRE AREA. WIDESPREAD SEVERE WEATHER
IS NOT EXPECTED WITH THESE OVERNIGHT SHOWERS AND THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

OFF AND ON CHANCES FOR THUNDERSTORMS CONTINUE THROUGH THE WEEKEND
AND THROUGH THE MID TO LATE PART OF NEXT WEEK.

WITH SEVERAL CHANCES FOR THUNDERSTORMS THROUGH THE COMING WEEK...
AND MUCH OF THE AREA HAVING RECEIVED HEAVY RAINFALL IN LATE
JULY...THERE IS SOME POTENTIAL FOR FLOODING THROUGHOUT THE WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAIN TOTALS OVER ONE INCH AND
ANY SEVERE WEATHER INCLUDING HAIL LARGER THAN ONE INCH AND ANY
WIND DAMAGE.

In the hours before

Local storm report, Aug 2, 6:07 AM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
607 AM CDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0606 AM     HEAVY RAIN       6 NE TALMAGE            39.09N 97.18W
08/02/2013  M3.18 INCH       DICKINSON          KS   TRAINED SPOTTER

            STORM TOTAL AS OF 6 AM.

&&

JL
Local storm report, Aug 2, 6:32 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
632 AM CDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0631 AM     HEAVY RAIN       AMERICUS                38.51N 96.26W
08/02/2013  E2.50 INCH       LYON               KS   BROADCAST MEDIA

            STORM TOTAL AS OF 630 AM.

&&

JL
Local storm report, Aug 2, 7:35 AM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
735 AM CDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     HEAVY RAIN       1 S CONCORDIA           39.56N 97.66W
08/02/2013  M5.43 INCH       CLOUD              KS   TRAINED SPOTTER

            STORM TOTAL PRECIPITATION.

&&

JW
Local storm report, Aug 2, 7:37 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
737 AM CDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       4 S CHAPMAN             38.91N 97.04W
08/02/2013  M3.50 INCH       DICKINSON          KS   TRAINED SPOTTER

&&

JW
Local storm report, Aug 2, 7:40 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
740 AM CDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0730 AM     HEAVY RAIN       4 WSW WOODLAWN          39.77N 95.94W
08/02/2013  M1.15 INCH       NEMAHA             KS   TRAINED SPOTTER

&&

JW
Local storm report, Aug 2, 7:42 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
742 AM CDT FRI AUG 02 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0741 AM     HEAVY RAIN       CONCORDIA AIRPORT       39.55N 97.65W
08/02/2013  M5.37 INCH       CLOUD              KS   ASOS

            STORM TOTAL THROUGH 730 AM

0741 AM     HEAVY RAIN       MANHATTAN AIRPORT       39.16N 96.67W
08/02/2013  M1.83 INCH       RILEY              KS   ASOS

            STORM TOTAL THROUGH 730 AM

&&

JL

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 9:33 PM CDTSpecial Weather StatementTOPMarshall42 min
Aug 1, 9:58 PM CDTSevere Thunderstorm WarningTOPMarshall, Nemaha, Washington47 min
Aug 1, 10:18 PM CDTSpecial Weather StatementTOPNemaha27 min
Aug 1, 10:45 PM CDTSpecial Weather StatementTOPMarshall45 min
Aug 2, 1:37 AM CDTAreal Flood AdvisoryTOPClay, Cloud, Republic3 hr
Aug 2, 3:04 AM CDTFlash Flood WarningTOPClay, Dickinson4 hr
Aug 2, 6:29 AM CDTRiver Flood WarningTOPDickinson52 hr
Aug 2, 7:08 AM CDTAreal Flood WarningTOPClay, Dickinson6 hr
Aug 2, 8:00 AM CDTRiver Flood WarningTOPClay59 hr
Aug 2, 9:13 AM CDTRiver Flood WarningTOPClay, Cloud8 hr
Aug 2, 9:13 AM CDTRiver Flood WarningTOPGeary25 hr
Aug 2, 9:13 AM CDTRiver Flood WarningTOPDickinson25 hr
Aug 2, 9:13 AM CDTRiver Flood WarningTOPDickinson25 hr
Aug 2, 1:00 PM CDTAreal Flood WarningTOPDickinson4 hr

Nearby

River Flood Warnings in Kansas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.